MAUDE Adverse Event Report: DEPUY SPINE INC EXP 5.5 CLOSED POLY DRIVER; SCREWDRIVER

DEPUY SPINE INC EXP 5.5 CLOSED POLY DRIVER; SCREWDRIVER
Catalog Number 279718100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a spinal fusion on an unknown date in 2024, the screwdrivers broke.All fragments were removed.The procedure was successfully completed with a surgical delay of forty-five minutes.This report is for an exp 5.5 closed poly driver.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a synthes employee.H3, h6: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.The product was not returned to depuy synthes, however photos were received for review.The photo investigation revealed that exp 5.5 closed poly driver had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the exp 5.5 closed poly driver would contribute to the complained device issue.Based on the investigation findings, component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The product was not returned to depuy synthes, however photos were provided for review.See attachment (image.Jpg).The photo investigation revealed that exp 5.5 closed poly driver had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the exp 5.5 closed poly driver would contribute to the complained device issue.Based on the investigation findings, component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
EXP 5.5 CLOSED POLY DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20000844
Report Number1526439-2024-02079
Device Sequence Number4877816
Product Code HXX
UDI-Device Identifier10705034301389
UDI-Public(01)10705034301389
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279718100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexMale